Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 4, NWS Aberdeen, SD

February 9, 200626 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Feb 9, 2006, 4:07 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 9, 2006, 11:00 AM CST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2006, 4:07 AM CST (10:07 UTC)
In effect from
Feb 9, 2006, 11:00 AM CST
Expired
Feb 10, 2006, 9:00 PM CST
In force
34 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1846 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 091007
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
407 AM CST THU FEB 9 2006

.LOW PRESSURE WILL MOVE INTO AND ACROSS THE NORTHERN PLAINS TODAY
AND TONIGHT. A COLD FRONT CONNECTED TO THAT LOW WILL PUSH
SOUTHEAST OVER THE REGION TODAY. BEHIND THE FRONT...WINDS WILL
BECOME QUITE GUSTY...ESPECIALLY OVER PORTIONS OF CENTRAL AND
WESTERN SOUTH DAKOTA.

SDZ003-004-009-015-016-033>035-045-048-091815-
/O.NEW.KABR.WI.Y.0004.060209T1700Z-060210T0600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
407 AM CST THU FEB 9 2006 /307 AM MST THU FEB 9 2006/

...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT. 

STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO MOVE INTO WESTERN
AND CENTRAL SOUTH DAKOTA LATER THIS MORNING. WINDS OF 25 TO 40 MPH
CAN BE EXPECTED. THE STRONG WINDS SHOULD PERSIST THROUGH THE
AFTERNOON AND INTO THE EVENING HOURS.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TDK
7 follow-up statements
000 
WWUS73 KABR 091747 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1147 AM CST THU FEB 9 2006

.LOW PRESSURE WILL MOVE INTO AND ACROSS THE NORTHERN PLAINS TODAY
AND TONIGHT. A COLD FRONT CONNECTED TO THAT LOW WILL PUSH
SOUTHEAST OVER THE REGION TODAY. BEHIND THE FRONT...WINDS WILL
BECOME QUITE GUSTY...ESPECIALLY OVER PORTIONS OF CENTRAL AND
WESTERN SOUTH DAKOTA.

SDZ003-004-009-015-016-033>035-045-048-100200-
/O.CON.KABR.WI.Y.0004.000000T0000Z-060210T0600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
1147 AM CST THU FEB 9 2006 /1047 AM MST THU FEB 9 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

STRONG AND GUSTY NORTHWEST WINDS ARE BLOWING ACROSS WESTERN AND
CENTRAL SOUTH DAKOTA. WINDS OF 25 TO 40 MPH CAN BE EXPECTED ACROSS
THE MISSOURI RIVER VALLEY THROUGH THIS EVENING. BECAUSE MUCH OF
THE AREA RECEIVED A LIGHT COATING OF SNOW...AREAS OF BLOWING SNOW
SHOULD BE EXPECTED AS WELL.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
000 
WWUS73 KABR 092133 AAB
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
333 PM CST THU FEB 9 2006

.A LOW PRESSURE SYSTEM WILL CONTINUE TO CHURN OVERNIGHT...ALL THE
WHILE TAKING AIM ON THE NORTHERN PLAINS STATES TONIGHT AND FRIDAY. A
COLD FRONT CONNECTED TO THAT LOW HAS BEEN PRODUCING RATHER STRONG
WINDS ACROSS PORTIONS OF THE NORTHERN PLAINS TODAY AND WILL
CONTINUE TO DO SO TONIGHT AND FRIDAY.

SDZ036-037-051-100545-
/O.EXB.KABR.WI.Y.0004.060210T0000Z-060210T0600Z/
HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON
333 PM CST THU FEB 9 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO DEVELOP THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ003-004-009-015-016-100000-
/O.EXT.KABR.WI.Y.0004.000000T0000Z-060210T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
333 PM CST THU FEB 9 2006 /233 PM MST THU FEB 9 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH HAVE
OVERSPREAD NORTH CENTRAL SOUTH DAKOTA...AND WILL PERSIST INTO THIS
EVENING. LOOK FOR LIGHT SNOW TO DEVELOP THIS EVENING AS WELL.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ033>035-045-048-100545-
/O.CON.KABR.WI.Y.0004.000000T0000Z-060210T0600Z/
STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
333 PM CST THU FEB 9 2006 /233 PM MST THU FEB 9 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
PERSIST ACROSS THE AREA THROUGH THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
000 
WWUS73 KABR 100041
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
641 PM CST THU FEB 9 2006

.A LOW PRESSURE SYSTEM WILL TRACK FROM NORTHEASTERN NORTH DAKOTA
TONIGHT TO WISCONSIN BY FRIDAY AFTERNOON. STRONG NORTHWEST WINDS
ON THE WEST SIDE OF THE LOW WILL CONTINUE ACROSS EASTERN SOUTH
DAKOTA THROUGH FRIDAY AFTERNOON.

MNZ039-046-SDZ003>011-015>023-100845-
/O.EXB.KABR.WI.Y.0004.000000T0000Z-060210T2200Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
641 PM CST THU FEB 9 2006 /541 PM MST THU FEB 9 2006/

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST /3 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/ FRIDAY. 

STRONG NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 40 MPH RANGE
OVERNIGHT...AND WILL PERSIST THROUGH FRIDAY AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ033>037-045-048-051-100845-
/O.EXT.KABR.WI.Y.0004.000000T0000Z-060210T2200Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
641 PM CST THU FEB 9 2006 /541 PM MST THU FEB 9 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST /3 PM MST/ FRIDAY...

THE WIND ADVISORY IS IN EFFECT UNTIL 4 PM CST /3 PM MST/ FRIDAY.

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST TONIGHT
THROUGH FRIDAY AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

PARKIN
000 
WWUS73 KABR 100956
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
356 AM CST FRI FEB 10 2006

.A LOW PRESSURE SYSTEM WILL TRACK FROM NORTHEASTERN MINNESOTA
TODAY THROUGH WISCONSIN TODAY. STRONG NORTHWEST WINDS ARE EXPECTED ON
ACROSS THE REGION AS THE LOW PUSHES SOUTHEASTWARD.

MNZ039-046-SDZ004>011-016>023-036-037-051-101100-
/O.CAN.KABR.WI.Y.0004.000000T0000Z-060210T2200Z/
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID...
EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...
WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER...
FORT THOMPSON
356 AM CST FRI FEB 10 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

$$

SDZ003-015-033>035-045-048-110000-
/O.EXT.KABR.WI.Y.0004.000000T0000Z-060211T0000Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
356 AM CST FRI FEB 10 2006 /256 AM MST FRI FEB 10 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST THROUGH THIS
AFTERNOON. WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE TODAY.
OCCASIONAL SNOW ACROSS THE AREA...COMBINED WITH THE STRONG
WINDS...MAY LIMIT VISIBILITIES IN LOCALIZED AREAS AS WELL.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

KNUTSVIG
000 
WWUS73 KABR 101009
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
409 AM CST FRI FEB 10 2006

.A LOW PRESSURE SYSTEM WILL TRACK FROM NORTHEASTERN MINNESOTA
THROUGH WISCONSIN TODAY. STRONG NORTHWEST WINDS ARE EXPECTED ACROSS
THE REGION AS THE LOW PUSHES SOUTHEASTWARD.

SDZ003-015-033>035-045-048-110000-
/O.CON.KABR.WI.Y.0004.000000T0000Z-060211T0000Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
409 AM CST FRI FEB 10 2006 /309 AM MST FRI FEB 10 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST THROUGH THIS
AFTERNOON. WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE TODAY.
OCCASIONAL SNOW ACROSS THE AREA...COMBINED WITH THE STRONG
WINDS...MAY LIMIT VISIBILITIES IN LOCALIZED AREAS AS WELL.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

KNUTSVIG
000 
WWUS73 KABR 102134
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
334 PM CST FRI FEB 10 2006

.STRONG NORTHWEST WINDS CONTINUE ACROSS CENTRAL AND NORTH CENTRAL
SOUTH DAKOTA...AS A LOW PRESSURE SYSTEM LOCATED OVER WESTERN
WISCONSIN SLOWLY EXITS THE REGION. 

SDZ003-015-033>035-045-048-110300-
/O.EXT.KABR.WI.Y.0004.000000T0000Z-060211T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
334 PM CST FRI FEB 10 2006 /234 PM MST FRI FEB 10 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH CONTINUE TO PERSIST THROUGH
THIS EVENING. WIND GUSTS OF UP TO 45 MPH ARE STILL POSSIBLE
THIS EVENING. OCCASIONAL SNOW ACROSS THE AREA...COMBINED WITH THE
STRONG WINDS...MAY LIMIT VISIBILITIES IN LOCALIZED AREAS AS WELL.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

ALBRECHT
000 
WWUS73 KABR 110308
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
908 PM CST FRI FEB 10 2006


SDZ003-015-033>035-045-048-110415-
/O.EXP.KABR.WI.Y.0004.000000T0000Z-060211T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
908 PM CST FRI FEB 10 2006 /808 PM MST FRI FEB 10 2006/

...WIND ADVISORY HAS EXPIRED...

WINDS HAD DIMINISHED BELOW ADVISORY CRITERIA...THEREFORE THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.


$$

PARKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:25 AM CST, 42 minutes earlier.

Area forecast discussion, Feb 9, 3:25 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
325 AM CST THU FEB 9 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
THERE ARE SEVERAL ISSUES TO DEAL WITH IN THE SHORT TERM.  WINDS AND
PRECIPITATION PROBABLY THE MAIN ONES.  FOR TODAY SHOULD SEE BAND OF
WARM AIR ADVECTION CLOUDS AND VERY LIGHT PRECIPITATION MOVE ACROSS
THE COUNTY WARNING AREA.  HOWEVER...THE BOUNDARY LAYER IS SO DRY
THAT IT IS GONNA BE REAL HARD TO GET ANY MEASURABLE SNOW.  THUS...
LOW POPS LOOK ENTIRELY APPROPRIATE FOR TODAY. MEANWHILE LOW LEVEL
LAPSE RATES ARE EXPECTED TO GET QUITE STEEP TODAY...AND PRESSURE
RISES SHOULD SURGE INTO THE WESTERN FORECAST AREA BEFORE NOON.  THE
COMBINATION OF THE TWO SHOULD BE ENOUGH TO GET WIND ADVISORY
CRITERIA WINDS OVER THE MISSOURI RIVER COUNTIES THIS AFTERNOON INTO
THIS EVENING.  HELD OFF ON ANY HIGHLIGHTS FOR LATER TONIGHT AS
PRESSURE RISES SETTLE DOWN A LITTLE DESPITE LOW LEVEL COLD AIR
ADVECTION.  LATER SHIFTS CAN REVISIT THE SITUATION AS SEE IF THINGS
ARE ON TRACK.  FOR LATE TONIGHT INTO FRIDAY SHOULD SEE ANOTHER LOBE
OF VORTICITY SWING SOUTH ACROSS THE AREA.  ALL MODELS NOW HITTING
PRECIPITATION MUCH HARDER THAN PREVIOUS RUNS.  IT APPEARS MOISTURE
WILL BE A LITTLE DEEPER THAN PREVIOUSLY THOUGHT PER MODEL TIME
SECTIONS. ALSO...STILL SEE NICE LOOKING UPGLIDE DEVELOPING ACROSS
REGION...ESPECIALLY DURING THE DAY ON FRIDAY. THEREFORE BUMPED UP
POPS TO HIGH CHANCE CATEGORY ACROSS MOST OF THE AREA.  WINDS WILL
ALSO BE A DISTINCT PROBLEM ON FRIDAY.  THE COMBINATION OF STRONG
WINDS...POTENTIAL SNOWFALL AND RESIDENT SNOW COVER OVER THE
NORTHEAST COUNTY WARNING WILL PROBABLY LEAD TO THE NEED FOR SOME
SORT OF HEADLINE(S). BUT...TO KEEP THINGS SIMPLE AND
STRAIGHTFORWARD...WILL LEAVE THOSE HEADLINES FOR LATER SHIFTS...BUT
HIT WINDS AND BLOWING SNOW FAIRLY HARD IN THE GRIDS. FOR SATURDAY
INTO SATURDAY NIGHT WE SHOULD RETURN TO A LITTLE MORE TRANQUIL
SITUATION AS SURFACE PRESSURE GRADIENT SLACKENS A BIT...AND WARM AIR
ADVECTION ENSUES FROM THE NORTHWEST AHEAD OF NEXT FRONTAL BOUNDARY.
AS FOR TEMPERATURES...CHANGES WERE MOSTLY MINOR.  GIVEN HIGHLY MIXED
ENVIRONMENT...MODEL OUTPUT STATISTICS LOOKED PRETTY GOOD AND AGREED
FAIRLY WELL WITH INHERITED GRIDS.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
ON SUNDAY AN UPPER LEVEL WAVE WILL PUSH SSE ACROSS MN AND THE UPPER
MS RIVER VALLEY. A COLD FRONT WILL DROP SOUTH INTO THE AREA ON
SUNDAY...BUT THE WESTWARD EXTENT OF THE LOW CLOUDS STILL IN
QUESTION. IF THE GFS TRENDS CONTINUE...CLOUD COVER MAY NEED TO BE
INCREASED WITH A MENTION OF FLURRIES. WARMER AIR BEGINS TO PUSH WEST
BACK INTO THE AREA ON MONDAY. THE MODELS ARE IN FAVOR OF A WEAK
UPPER WAVE MOVING SE FROM MANITOBA THROUGH THE WRN GREAT LAKES
REGION ON MONDAY/MONDAY NIGHT. THIS WOULD BRING A WEAK SURFACE
TROUGH THROUGH THE AREA. A MORE SIGNIFICANT UPPER TROUGH WILL LIKELY
DEEPEN OVER WESTERN NOAM ON MONDAY NIGHT. THE MODELS ARE IN
DISAGREEMENT ON MINOR FEATURES...BUT ALL FAVOR A GENERAL LOWERING OF
HEIGHTS OVER THE WESTERN CONUS DURING THE TUESDAY/WEDNESDAY TIME
FRAME. THE MODELS ARE ALSO FAVORING A SURFACE LOW COMING OUT OF
COLORADO...WITH THE 00Z CANADIAN/UKMET/ECMWF/GFS ALL FORECASTING A
LOW IN THAT GENERAL AREA BY 00Z WED. IT APPEARS AS THOUGH A
TUESDAY/WEDNESDAY SYSTEM MAY AFFECT THE CWA. INTRODUCED A SLIGHT
CHANCE OF SNOW FOR TUESDAY AND WEDNESDAY. COLDER AIR WILL LIKELY
PUSH SOUTH BEHIND THIS SYSTEM WITH MODELS FORECASTING -20S CELSIUS
AIR AT 850 MB OVER SRN CANADA BY MID WEEK.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY MISSOURI RIVER COUNTIES 9AM-MIDNIGHT CST.
MN...NONE.
&&

TDK/RK
Hazardous weather outlook, Feb 8, 4:10 AM CST, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
410 AM CST WED FEB 8 2006

SDZ003>006-009-010-015>020-022-023-033>037-045-048-051-091015-
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-
HYDE-HAND-JONES-LYMAN-BUFFALO-
410 AM CST WED FEB 8 2006 /310 AM MST WED FEB 8 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS ARE EXPECTED TO INCREASE FROM THE NORTHWEST TO 20 TO 35 MPH
ON THURSDAY ACROSS THE AREA. ALTHOUGH THE WINDS MAY DECREASE
SOMEWHAT THURSDAY EVENING...THE WINDS ARE EXPECTED TO INCREASE
AGAIN LATE IN THE NIGHT THURSDAY NIGHT AND REMAIN HIGH THROUGH
FRIDAY AFTERNOON. FRIDAY WILL LIKELY BE WINDIER THAN
THURSDAY...WITH NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH LIKELY.
WIND GUSTS OF 50 MPH WILL BE POSSIBLE ON FRIDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ007-008-011-021-091015-
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT-
410 AM CST WED FEB 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF BLOWING SNOW MAY CAUSE REDUCED VISIBILITIES THURSDAY
AFTERNOON THROUGH FRIDAY AFTERNOON. WINDS ARE EXPECTED TO
INCREASE FROM THE NORTHWEST ON THURSDAY AFTERNOON TO 20 TO 30 MPH
ACROSS THE AREA. ALTHOUGH THE WINDS MAY DECREASE SOMEWHAT THURSDAY
EVENING...THE WINDS ARE EXPECTED TO INCREASE AGAIN LATE THURSDAY
NIGHT AND REMAIN HIGH THROUGH FRIDAY AFTERNOON. FRIDAY WILL LIKELY
BE WINDIER THAN THURSDAY...WITH NORTH TO NORTHWEST WINDS OF 25 TO
35 MPH LIKELY. WIND GUSTS OF 45 MPH WILL BE POSSIBLE ON FRIDAY AS
WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

KNUTSVIG

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:25 PM CSTSnow and Blowing Snow AdvisoryABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more3 hr

Nearby

Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.